Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 101, NWS Miami, FL

July 21, 2007Glades County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 21, 2007, 1:38 PM EDT for Glades County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2007, 1:38 PM EDT (17:38 UTC)
Expired
Jul 21, 2007, 2:36 PM EDT
In force
58 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Glades County, FL

The radar

The Melbourne radar (KMLB), 115 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 11:22 AM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3958 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3958 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 211738
SVRMFL
FLC043-211845-
/O.NEW.KMFL.SV.W.0101.070721T1738Z-070721T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
138 PM EDT SAT JUL 21 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GLADES COUNTY IN SOUTH FLORIDA.

* UNTIL 245 PM EDT

* AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  NORTHEASTERN GLADES COUNTY...AND MOVING EAST AT 5 MPH.

* THE STORM WILL AFFECT...

  RURAL NORTHEASTERN GLADES COUNTY

AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2716 8113 2707 8108 2713 8092 2720 8098

$$

KOB
2 follow-up statements
000
WWUS52 KMFL 211756
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
155 PM EDT SAT JUL 21 2007

FLC043-211845-
/O.CON.KMFL.SV.W.0101.000000T0000Z-070721T1845Z/
GLADES FL-
155 PM EDT SAT JUL 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EASTERN GLADES COUNTY...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BRIGHTON SEMINOLE INDIAN...MOVING EAST AT 5 MPH. ADDITIONAL 
SEVERE STORMS WERE RAPIDLY DEVELOPING ACROSS EASTERN GLADES COUNTY 
EXTENDING SOUTH TO MOORE HAVEN.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2717 8115 2681 8123 2680 8113 2720 8098

$$

KOB
000
WWUS52 KMFL 211836
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
236 PM EDT SAT JUL 21 2007

FLC043-211846-
/O.CAN.KMFL.SV.W.0101.000000T0000Z-070721T1845Z/
GLADES FL-
236 PM EDT SAT JUL 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GLADES COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS 
DISSIPATED. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED. 
HOWEVER, CONDITIONS REMAIN FAVORABLE FOR ADDITIONAL THUNDERSTORMS TO 
DEVELOP THROUGH THE REMAINDER OF THIS AFTERNOON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2717 8115 2681 8123 2680 8113 2720 8098

$$

KOB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:57 AM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 21, 9:57 AM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
957 AM EDT SAT JUL 21 2007

...A FEW SEVERE STORMS POSSIBLE THIS AFTERNOON...

.UPDATE...THE MORNING MIAMI SOUNDING SHOWS THAT IT HAS BECOME MORE
UNSTABLE ACROSS MAINLAND SOUTH FLORIDA TODAY...WITH THE H5 TEMP
DOWN FROM -7.3C YESTERDAY TO NOW -8.3C. THERE IS EVEN COLDER AIR
ALOFT UPSTREAM...WITH THE TAMPA SOUNDING SHOWING AN H5 TEMP OF
-9.9C AND THE CAPE AT -8.9C. THE CAPE PROFILE IN THE HAIL GROWTH
LAYER IS EXCELLENT ON ALL SOUNDINGS THIS MORNING...AND WITH
STRONG HEATING AND WATER VAPOR IMAGERY SHOWING AN INCOMING DIGGING
TROUGH (WHICH WILL RESULT IN CONTINUED COLD AIR ADVECTION AT MID
LEVELS THIS AFTERNOON AND BETTER UPPER LEVEL DIFFLUENCE)...BELIEVE
THE SEVERE RISK HAS INCREASED SINCE YESTERDAY WHEN WE EVEN HAD
A FEW SEVERE HAIL REPORTS ACROSS THE AREA THEN. ALSO...THERE IS AN
OLD BOUNDARY WHICH HAS DRIFTED SOUTH INTO THE AREA THAT ONE CAN
MAKE OUT IN SATELLITE IMAGERY. THIS BOUNDARY STRETCHES FROM THE
GULF ACROSS THE SOUTHERN PENINSULA FROM ABOUT A NAPLES TO PALM
BEACH LINE. THINKING THAT ACTIVITY WILL CONCENTRATE NEAR THIS
BOUNDARY THIS AFTERNOON...AND AS SEA BREEZES FORM ALONG BOTH
COASTS...EXPECT ACTIVITY TO BECOME MOST NUMEROUS INTERIOR
AREAS ESP VCNTY OF THE LAKE...THOUGH ANYWHERE CAN SEE STORMS TODAY
ALONG WITH THE POTENTIAL FOR A FEW SEVERE STORMS. ALTHOUGH
CLIMATOLOGICALLY SPEAKING...STRONG GUSTY WINDS WOULD BE THE MAIN
THREAT...THE CURRENT ENVIRONMENT SUGGESTS THAT LARGE HAIL IS THE
GREATEST SEVERE THREAT THIS AFTERNOON GIVEN THE COLD TEMPS ALOFT
AND CAPE PROFILE...BUT HIGH WINDS CANNOT BE RULED OUT AS WELL. WE
HIGHLIGHTED THIS IN THE UPDATED FORECAST ALREADY SENT OUT. /DG

&&

.AVIATION...VFR CONDITIONS WILL MOSTLY PREVAIL NEXT 24 HOURS
ALTHOUGH SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS MORNING BETWEEN 14Z AND 15Z CONTINUING UNTIL AROUND
02Z. THE INITIAL DEVELOPMENT WILL BE ALONG BOTH THE WEST COAST AND
EAST COAST SEA BREEZES. THE STEERING FLOW IS VERY WEAK AND STORM
MOTION WILL BE 5 KNOTS OR LESS. A VERY UNSTABLE ATMOSPHERE WILL
ALSO LEAD TO POSSIBLE ONE INCH HAIL OR LARGER AND SURFACE WIND
GUSTS TO AROUND 50 KNOTS. HOWEVER, DUE TO THE SLOW MOVEMENT OF
THIS ACTIVITY ONLY VCTS WILL BE INCLUDED IN THE TAFS AND AMEND AS
REQUIRED. /KB

&&

.PREV DISCUSSION... /ISSUED 200 AM EDT SAT JUL 21 2007/

DISCUSSION...LONG WAVE TROUGH DEEPENS OVER THE E U.S. DISPLACING
THE RIDGE THAT HAS BEEN OVER THE AREA THE PAST FEW DAYS. SUBSIDENCE
ALOFT DECREASES IN TURN AND A MORE UNSTABLE ATMOSPHERE DEVELOPS. AT
THE LOWER LEVELS...A FRONTAL TROUGH...ASSOCIATED WITH THE UPPER
TROUGH...MOVES S AND STALLS JUST N OF THE CWA WHICH AIDS IN THE
INSTABILITY AS WELL. BY MONDAY...THE UPPER LOW BECOMES CUT OFF FROM
THE GENERAL UPPER LEVEL FLOW AND GRADUALLY RETROGRADES SW TOWARD THE
CENTRAL MS RIVER VALLEY. THE UPPER TROUGH DOMINATES TODAY AND SUN.
STEERING WINDS ALMOST NIL TODAY BUT BECOME SW SUN THROUGH TUE AS
THE TROUGH/CLOSED LOW AFFECT AREA. E COAST POPS SLIGHTLY HIGHER SUN
THROUGH TUE AS A RESULT. CUT OFF UPPER LOW BECOMES FAR ENOUGH W
TOWARD THE LATTER PART OF NEXT WEEK THAT STEERING WINDS BECOMES
EASTERLY AS THE ATLC RIDGE REBUILDS OVER S FLA. THIS SHIFTS THE
EMPHASIS OF HIGHER POPS TOWARD THE W. PWATS MAINTAIN STEADY THROUGH
THE WEEKEND BUT A GRADUAL INCREASE OCCURS NEXT WEEK AIDING IN
INCHING POPS UPWARD.

AVIATION...MOSTLY VFR CONDITIONS CAN BE EXPECTED THROUGH THE
PERIOD, HOWEVER SCATTERED THUNDERSTORMS MAY DEVELOP BY AFTERNOON.
THE MAJORITY OF THIS ACTIVITY WILL LIKELY OCCUR ALONG SEA BREEZE
BOUNDARIES AND OVER INTERIOR SECTIONS OF SOUTH FLORIDA ESPECIALLY IN
THE LAKE OKEECHOBEE REGION... VCTS HAS BEEN LEFT IN THE TAFS FOR
SATURDAY AFTERNOON / EARLY EVENING. OTHERWISE, SURFACE WINDS WILL
MOSTLY REMAIN FROM THE SOUTHWEST...WITH SPEEDS DURING THE AFTERNOON
AOB 7 KNOTS.

MARINE...WINDS 10 KNOTS OR LESS WITH SEAS LESS THAN 4 FEET THROUGH
THE PERIOD.

FIRE WEATHER...NO CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  90  77  89  76 / 50 30 60 30
FORT LAUDERDALE  90  80  90  76 / 50 30 50 30
MIAMI            91  78  91  77 / 50 30 50 30
NAPLES           90  76  89  76 / 60 30 50 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 21, 11:45 AM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1145 AM EDT SAT JUL 21 2007

FLZ063-066>075-168-172>174-220130-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1145 AM EDT SAT JUL 21 2007

...SEVERE THUNDERSTORM WATCH ALL OF MAINLAND SOUTH FL UNTIL 9 PM EDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: NUMEROUS THUNDERSTORMS CAN BE EXPECTED TO DEVELOP ACROSS
SOUTH FLORIDA TODAY MAINLY IN THE AFTERNOON AND EARLY EVENING.
MOST OF THIS ACTIVITY WILL BE LOCATED ACROSS INTERIOR SECTIONS
ESPECIALLY AROUND THE LAKE OKEECHOBEE REGION. A FEW STORMS COULD
EVEN BECOME SEVERE WITH THE PRIMARY THREAT BEING FREQUENT
LIGHTNING... HEAVY RAINFALL... WIND GUSTS TO NEAR 60 MPH...AND
LARGE HAIL UP TO THE SIZE OF GOLF BALLS.

WIND: THE STRONGEST THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS
OF 60 MPH.

HAIL: THE STRONGEST THUNDERSTORMS MAY PRODUCE HAIL UP TO THE SIZE
OF GOLF BALLS.

WATERSPOUTS: WITH THE LIGHT FLOW ACROSS THE AREA THERE WILL BE A
SLIGHT CHANCE OF WATER SPOUTS TODAY ACROSS THE COASTAL WATERS.

FLOODING: DUE TO THE SLOW STORM MOTION TOWARD THE NORTHEAST TODAY
THERE WILL BE A SLIGHT RISK OF SOME MINOR FLOODING OF POORLY
DRAINED ROADWAYS ACROSS THE EAST COAST METRO AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXCEPTED TO DEVELOP EACH
DAY, BUT WILL BE STRONGEST MAINLY DURING THE AFTERNOON AND EARLY
EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND POSSIBLY
THROUGH EARLY THIS EVENING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 21, 12:54 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1254 PM EDT SAT JUL 21 2007

FLZ063-066-211730-
HENDRY FL-GLADES FL-
1254 PM EDT SAT JUL 21 2007

...STRONG THUNDERSTORM MOVING ACROSS THE AREA...

AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING INTO THE WESTERN HALF OF GLADES AND
HENDRY COUNTIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. A
WARNING WILL BE ISSUED IF THESE STORMS INTENSIFY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.

KOB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:02 PM EDTMarine Weather StatementMFL58 min
Jul 20, 8:50 PM EDTSpecial Marine WarningMFL25 min
Jul 20, 9:39 PM EDTMarine Weather StatementMFL66 min
Jul 21, 10:32 AM EDTMarine Weather StatementMFL58 min
Jul 21, 1:22 PM EDTSevere Thunderstorm WarningMFLHendry53 min
Jul 21, 1:42 PM EDTSpecial Marine WarningMFL2 hr
Jul 21, 2:17 PM EDTSevere Thunderstorm WarningMFLHendry, Palm Beach50 min
Jul 21, 2:27 PM EDTSevere Thunderstorm WarningMFLPalm Beach63 min
Jul 21, 2:35 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Jul 21, 3:04 PM EDTSevere Thunderstorm WarningMFLBroward56 min
Jul 21, 3:13 PM EDTSevere Thunderstorm WarningMFLPalm Beach37 min
Jul 21, 3:14 PM EDTTornado WarningMFLMiami-Dade34 min
Jul 21, 3:20 PM EDTSevere Thunderstorm WarningMFLMiami-Dade55 min
Jul 21, 3:27 PM EDTTornado WarningMFLPalm Beach15 min
Jul 21, 3:59 PM EDTSevere Thunderstorm WarningMFLBroward61 min
Jul 21, 7:31 PM EDTMarine Weather StatementMFL59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.